Texas, 2012

Hail and Damaging Wind in Texas, June 6 to 8, 2012

June 6 to 8, 2012 · NWS LCH · 2 events in 2 counties and zones

A couple reports of severe weather were received after multiple days of storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

A couple reports of severe weather were received after multiple days of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 6, 2:19 PM CST, 11 minutes earlier.

Area forecast discussion, Jun 6, 2:19 PM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
319 PM CDT WED JUN 6 2012

.DISCUSSION...THE 12Z KLCH SOUNDING INDICATED THAT WHEN MODIFIED
TO A SURFACE T/TD OF 92/70 THE CAPE INCREASES TO AROUND 3K J/KG.
THIS WOULD BE SUFFICIENT FOR STRONG TO SEVERE STORMS AS THE WEAK
CAP BROKE. THESE STORMS WILL BE AROUND THE CWA THROUGH THE
AFTERNOON AND START TO SLOWLY DISSIPATE AS DAYTIME HEATING IS LOST.

A WEAK FRONTAL BOUNDARY CURRENTLY STRETCHES ACROSS
THE NORTHERN GULF COAST FROM SE GA TO SE TX. AN UPPER LVL LOW IS
ALSO NOTED ACROSS THE TX PANHANDLE AND WEAK DISTURBANCE IS OVER
THE WESTERN GULF OF MEXICO. HIGHER MOISTURE LEVELS WILL CONTINUE
TO POOL ALONG THE WEAK BOUNDARY WITH PWATS RANGING FROM 1.7-1.9
THROUGH SATURDAY. WITH THE RIDGE BREAKING DOWN, ISOLATED TO
SCATTERED STORMS CAN BE EXPECTED EACH DAY THROUGH THE END OF THE
WEEK. BY FRIDAY AND INTO SATURDAY THE UPPER LOW WILL SLOWLY MOVE
THROUGH WITH AN INCREASE IN UPPER DIVERGENCE AND A SLIGHT COOLING
OF THE MID LVLS. THE WEAK DISTURBANCE OVER THE GULF WILL ALSO
DRIFT NORTH OVER THE THE NEXT FEW DAYS ADDING TO THE MOISTURE
LEVELS BY THE END OF THE WEEK... THEREFORE THE HIGHEST RAIN CHANCES
WILL BE FRIDAY AND SATURDAY ACROSS THE REGION. THE UPPER LOW WILL
DEPART THE AREA LATER SATURDAY WITH SLIGHTLY DRIER CONDITIONS
EXPECTED LATE IN THE WEEK AND INTO EARLY NEXT WEEK AS DRIER AIR
FILTERS IN BEHIND THE UPPER LOW.

&&

.MARINE...OUTSIDE OF ISOLATED TO SCATTERED SHOWERS AND STORMS
MARINE CONDITIONS WILL REMAIN MOSTLY TRANQUIL AS WINDS ARE
EXPECTED TO REMAIN UNDER 20 KNOTS AND SEAS OF 4 FEET OR LESS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  73  91  71  90  71 /  30  30  30  40  30
KBPT  74  89  72  89  72 /  30  30  30  40  30
KAEX  68  91  68  90  69 /  20  30  20  20  20
KLFT  72  90  72  90  73 /  20  40  30  40  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 6, 3:42 AM CST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
442 AM CDT WED JUN 6 2012

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
071100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
442 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
A WEAK SURFACE BOUNDARY WILL MOVE SOUTHWEST TOWARD THE COAST.
MEANWHILE...A VERY MOIST AND UNSTABLE ATMOSPHERE WILL BE IN PLACE.
THE COMBINATION OF THE TWO...WILL ALLOW SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP. THE BEST CHANCE FOR THE SHOWERS AND
THUNDERSTORMS WILL BE DURING THE LATE AFTERNOON AND EARLY EVENING.
DUE TO EXPECTED HIGH INSTABILITY...A FEW OF THE STORMS COULD
BECOME RATHER STRONG...WITH GUSTY DOWN-BURST WINDS...HAIL...AND
FREQUENT CLOUD TO GROUND LIGHTNING. ALSO...WITH THE HIGH MOISTURE
CONTENT AND EXPECTED SLOW MOVEMENT...SOME LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE...WITH SOME STREET FLOODING IF THE STORMS MOVE
OVER URBAN AREAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WEAKNESS IN THE UPPER LEVELS...COMBINED WITH A WARM AND MOIST
AIR MASS...WITH ALLOW FOR A CHANCE OF SHOWERS AND THUNDERSTORMS
EACH DAY THROUGH THE WEEKEND. FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL WILL BE THE MAIN HAZARDS WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-071100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
442 AM CDT WED JUN 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE
AFTERNOON AND EARLY EVENING...ESPECIALLY NEAR THE COAST AND OVER
COASTAL LAKES AND BAYS. STRONG WIND GUSTS AND FREQUENT CLOUD TO
WATER LIGHTNING WILL BE POSSIBLE WITH THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY
THROUGH THE WEEKEND. LOCALLY HIGHER WINDS AND SEAS...ALONG WITH
OCCASIONAL TO FREQUENT CLOUD TO WATER LIGHTNING WILL BE THE MAIN
HAZARDS WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jun 6, 12:25 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
125 PM CDT WED JUN 6 2012

LAZ030-041-TXZ260-262-061915-
NORTHERN NEWTON TX-BEAUREGARD LA-CALCASIEU LA-SOUTHERN NEWTON TX-
125 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU PARISHES UNTIL 215 PM
CDT...

AT 105 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES SOUTH OF SINGER...MOVING SOUTHWEST AT 10
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BIVENS BY 145 PM...
  ORETTA BY 150 PM...
  DE QUINCY AND FIELDS BY 215 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING...PEA TO
NICKEL SIZE HAIL...AND WIND GUSTS TO NEAR 50 MPH...WHICH COULD DOWN
TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3041 9372 3053 9374 3068 9363 3081 9356
      3067 9327 3059 9315 3040 9332

K. KUYPER
Special weather statement, Jun 6, 1:38 PM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
238 PM CDT WED JUN 6 2012

LAZ030-TXZ260-062045-
NORTHERN NEWTON TX-BEAUREGARD LA-
238 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD PARISH UNTIL 345 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHEAST OF BIVENS...MOVING SOUTHWEST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BIVENS AND BON WEIR BY 300 PM...
  BANCROFT BY 345 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3049 9368 3073 9380 3078 9360 3063 9347

JT
Special weather statement, Jun 6, 1:42 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
242 PM CDT WED JUN 6 2012

TXZ259-260-062045-
NORTHERN JASPER TX-NORTHERN NEWTON TX-
242 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR JASPER AND NEWTON COUNTIES UNTIL
345 PM CDT...

AT 238 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF HARRISBURG...MOVING WEST AT
10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  JASPER BY 250 PM...
  BROWNDELL BY 305 PM...
  EBENEZER BY 345 PM...

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3115 9389 3089 9383 3073 9408 3108 9425
      3109 9419 3112 9405 3114 9404 3115 9401

JT
Special weather statement, Jun 6, 1:49 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
249 PM CDT WED JUN 6 2012

LAZ030-041-042-062045-
BEAUREGARD LA-CALCASIEU LA-JEFFERSON DAVIS LA-
249 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...CALCASIEU AND
JEFFERSON DAVIS PARISHES UNTIL 345 PM CDT...

AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS FROM 19 MILES NORTHWEST OF MOSS BLUFF TO
9 MILES NORTHEAST OF MOSS BLUFF...MOVING SOUTH AT 5 MPH.

* THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...
  GILLIS BY 310 PM...
  LUNITA BY 325 PM...
  BUHLER BY 335 PM...

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

LAT...LON 3042 9358 3040 9310 3029 9308 3028 9335
      3033 9360

JT
Special weather statement, Jun 6, 2:30 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
330 PM CDT WED JUN 6 2012

LAZ027-030-TXZ260-062130-
NORTHERN NEWTON TX-BEAUREGARD LA-VERNON LA-
330 PM CDT WED JUN 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY...SIGNIFICANT
WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES UNTIL 430 PM
CDT...

AT 325 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES WEST OF JUNCTION...MOVING NORTHEAST AT 5
MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  STRINGTOWN BY 350 PM...
  JUNCTION BY 430 PM...

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3102 9346 3084 9335 3070 9365 3088 9376

The radar

The Lake Charles radar (KLCH), 89 km away, was scanning. The volume nearest the first event began at 20:28 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Jasper

When
June 6, 2:30 PM CST
Where
Jasper County, Kirbyville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
30.650, -93.920

KBMT relayed a report of multiple trees down in Kirbyville.

Hail, Jefferson

When
June 8, 7:47 PM CST
Where
Jefferson County, Beaumont
Measured
1 in hail
Reported by
Public
Coordinates
30.080, -94.100

A public report was received of hail to the size of quarters.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390109, 390108.